HAL will be down for maintenance from Friday, June 10 at 4pm through Monday, June 13 at 9am. More information
Skip to Main content Skip to Navigation
Journal articles

Approximation by conic splines

Abstract : We show that the complexity of a parabolic or conic spline approximating a sufficiently smooth curve with non-vanishing curvature to within Hausdorff distance $\varepsilon$ is $c_1\varepsilon^{-\frac{1}{4}} + O(1)$, if the spline consists of parabolic arcs, and $c_2\varepsilon^{-\frac{1}{5}} + O(1)$, if it is composed of general conic arcs of varying type. The constants $c_1$ and $c_2$ are expressed in the Euclidean and affine curvature of the curve. We also show that the Hausdorff distance between a curve and an optimal conic arc tangent at its endpoints is increasing with its arc length, provided the affine curvature along the arc is monotone. This property yields a simple bisection algorithm for the computation of an optimal parabolic or conic spline.
Document type :
Journal articles
Complete list of metadata

Cited literature [28 references]  Display  Hide  Download

Contributor : Sylvain Petitjean Connect in order to contact the contributor
Submitted on : Thursday, June 30, 2011 - 5:53:09 PM
Last modification on : Wednesday, February 2, 2022 - 3:51:47 PM
Long-term archiving on: : Saturday, October 1, 2011 - 2:20:15 AM


Files produced by the author(s)




Sunayana Ghosh, Sylvain Petitjean, Gert Vegter. Approximation by conic splines. Mathematics in Computer Science, Springer, 2007, 1 (1), pp.39-69. ⟨10.1007/s11786-007-0004-8⟩. ⟨inria-00188456⟩



Record views


Files downloads